Alert archive / Maine / High Wind Watches in 2016
High Wind Watch 3, NWS Gray, ME
NWS Gray, ME issued this high wind watch at Apr 6, 2016, 3:12 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Apr 7, 2016, 3:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:12 PM EDT (19:12 UTC)
- In effect from
- Apr 7, 2016, 3:00 PM EDT
- Expired
- Apr 7, 2016, 2:58 AM EDT
- In force
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS71 KGYX 061912 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 312 PM EDT WED APR 6 2016 ...HIGH WINDS TO IMPACT COASTAL AREAS OF MAINE AND NEW HAMPSHIRE ON THURSDAY... .LOW PRESSURE APPROACHING FROM THE WEST ON THURSDAY WILL SET UP A STRONG ONSHORE FLOW THURSDAY AFTERNOON AND EVENING WITH HIGHEST WINDS EXPECTED THURSDAY EVENING. WIND GUSTS UP TO 50 MPH MAY RESULT IN DOWNED TREES AND POWER OUTAGES. WINDS SHOULD SUBSIDE AROUND MIDNIGHT THURSDAY NIGHT AS A COLD FRONT PUSHES EAST OF THE REGION. MEZ023>028-NHZ014-070315- /O.NEW.KGYX.HW.A.0003.160407T1900Z-160408T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 312 PM EDT WED APR 6 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...SOUTHEAST 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON WITH HIGHEST GUSTS THURSDAY EVENING. * IMPACTS...DOWNED TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
162 WWUS71 KGYX 070251 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1051 PM EDT WED APR 6 2016 ...HIGH WINDS TO IMPACT COASTAL AREAS OF MAINE AND NEW HAMPSHIRE ON THURSDAY... .LOW PRESSURE APPROACHING FROM THE WEST ON THURSDAY WILL SET UP A STRONG ONSHORE FLOW THURSDAY AFTERNOON AND EVENING WITH HIGHEST WINDS EXPECTED THURSDAY EVENING. WIND GUSTS UP TO 50 MPH MAY RESULT IN DOWNED TREES AND POWER OUTAGES. WINDS SHOULD SUBSIDE AROUND MIDNIGHT THURSDAY NIGHT AS A COLD FRONT PUSHES EAST OF THE REGION. MEZ023>028-NHZ014-071100- /O.CON.KGYX.HW.A.0003.160407T1900Z-160408T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 1051 PM EDT WED APR 6 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON WITH HIGHEST GUSTS THURSDAY EVENING. * IMPACTS...DOWNED TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
524 WWUS71 KGYX 070658 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 258 AM EDT THU APR 7 2016 ...HIGH WINDS TO IMPACT COASTAL WESTERN MAINE TODAY... .LOW PRESSURE APPROACHING FROM THE WEST TODAY WILL SET UP A STRONG ONSHORE FLOW THIS AFTERNOON AND EVENING...WITH THE HIGHEST WINDS EXPECTED IN THE EVENING. WIND GUSTS UP TO 60 MPH NEAR THE IMMEDIATE COAST NORTH OF PORTLAND MAY RESULT IN DOWNED TREES AND POWER OUTAGES. FARTHER SOUTH AND INLAND WIND GUSTS WILL MORE LIKELY BE BETWEEN 40 AND 50 MPH...AND IMPACTS WILL BE MORE SCATTERED. WINDS WILL GRADUALLY DIMINISH AROUND MIDNIGHT AS A COLD FRONT PUSHES EAST OF THE REGION. NHZ014-070800- /O.CAN.KGYX.HW.A.0003.160407T1900Z-160408T0600Z/ COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...PORTSMOUTH...HAMPTON 258 AM EDT THU APR 7 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE HIGH WIND WATCH. $$ MEZ025>028-071500- /O.UPG.KGYX.HW.A.0003.160407T1900Z-160408T0600Z/ /O.NEW.KGYX.HW.W.0003.160407T2100Z-160408T0600Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 258 AM EDT THU APR 7 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST GUSTS THIS EVENING. * IMPACTS...DOWNED TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ023-024-071500- /O.UPG.KGYX.HW.A.0003.160407T1900Z-160408T0600Z/ /O.NEW.KGYX.WI.Y.0007.160407T1900Z-160408T0300Z/ COASTAL YORK-COASTAL CUMBERLAND- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK 258 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST GUSTS THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ019-071500- /O.NEW.KGYX.WI.Y.0007.160407T1900Z-160408T0300Z/ INTERIOR CUMBERLAND- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON 258 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST GUSTS THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ020>022-071500- /O.NEW.KGYX.WI.Y.0007.160407T2100Z-160408T0600Z/ ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...LEWISTON...AUBURN...LIVERMORE FALLS... AUGUSTA...WATERVILLE...WINTERPORT...UNITY 258 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST GUSTS THIS EVENING. * IMPACTS...DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS UP TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this high wind watch went out at Apr 6, 10:27 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 6, 10:27 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1027 AM EDT WED APR 6 2016
.SYNOPSIS...
COLD HIGH PRESSURE MOVES EAST TODAY WHILE LOW PRESSURE DEVELOPS
OVER THE GREAT LAKES. WARMER AIR WILL MOVE BACK INTO THE REGION ON
THURSDAY AS THE LOW PRESSURE MOVES THROUGH THE SAINT LAWRENCE
VALLEY. EXPECT A PERIOD OF RAIN THURSDAY INTO THURSDAY NIGHT
AHEAD OF A COLD FRONT. THERE WILL BE A FEW WIDESPREAD SHOWERS BEHIND
THE COLD FRONT ON FRIDAY. EVEN COLDER AIR WILL MOVE DOWN OUT OF
CANADA THIS WEEKEND.
&&
14Z UPDATE...
QUICK UPDATE TO ADJUST TEMP/TD/SKY GRIDS. MID AND HIGH LEVEL
CLOUDS BEGINNING TO SPILL INTO WESTERN ZONES LATE THIS MORNING AND
THIS TREND WILL CONTINUE THROUGH MID AFTERNOON WHEN MOST OF THE
FORECAST AREA WILL SEE MOSTLY CLOUDY SKIES. EXPECT ANY OVER-
RUNNING SNOW SHOWERS TO HOLD OFF IN NORTHERN ZONES UNTIL LATER
THIS EVENING AND OVERNIGHT. NO OTHER CHANGES PLANNED ATTM.
PREVIOUS DISCUSSION...
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOOK FOR THICKENING AND LOWERING CLOUDS...ESPECIALLY THIS
AFTERNOON WITH AN INCREASING SOUTHERLY WIND. AS WAA ASSOCIATED
WITH SFC LOW TRACKING TO OUR WEST BEGINS TO MOVE THRU THE CWA
ALOFT. THE INCREASING CLOUDS WILL KEEP THE HIGHS IN THE 30S TO
AROUND 40. THINKING ANY REAL PRECIP WILL HOLD OFF UNTIL AROUND OR
AFTER SUNSET...BUT COULD SEE SHSN OR FLURRY FROM THE WHITES NWD IN
NH LATE THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ENERGETIC 500 MB WAVE DIVES INTO BASE OF TROUGH OVER OHIO VLY THU
AND THEN LIFTS NE ACROSS NEW ENGLAND AS IT TILTS NEGATIVE LATE
THU AND THU EVENING.
INITIALLY WARM FRONT MOVES THRU TONIGHT...BUT SHOULD PRODUCE ONLY
PRECIP.,..AND MAY PRODUCE VERY LITTLE...IF ANY PRECIP ACROSS THE
COAST AND SRN NH. MINS WILL GENERALLY OCCUR EARLY THIS EVENING
/OR LATER IN THE EVENING IN THE N AND E/ WITH TEMPS THEN RISING
THRU THE REST OF THE NIGHT. TEMPS ALOFT ARE COLD ENOUGH TO PRODUCE
SNOW...BUT THE BOUNDARY LYR WILL WARM...AND P-TYPE NEAR THE COAST
AND ON MOST OF THE COAST WILL BE RAIN /ALTHOUGH COULD SEE IT
START AS A BRIEF PERIOD OF SNOW MOST EVERYWHERE...ANY SNOW ACCUMS
WILL BE IN THE FOOTHILLS AND MOUNTAINS WITH AMOUNTS IN THE 1-3
INCHES FROM N TO S...WITH PERHAPS A FEW SLIGHTLY HIGHER AMOUNTS
ALONG THE INTL BORDER AND ACROSS THE HIGHER ELEVATIONS BEFORE A
CHANGE TO RAIN EARLY TO MID THU MORNING.
THE STEADIER HEAVIER RAIN WILL HOLD OFF UNTIL THU AFTERNOON THRU
THU EVENING...AND THIS WHEN BULK OF PRECIP WILL FALL. QPF WILL BE
ON THE ORDER OF AN INCH TO AN INCH AND HALF...WITH SOME LOCALIZED
HIGHER AMOUNTS OF NEAR 2 INCHES...ESPECIALLY ALONG THE SE FACING
SLOPES. OVERALL...THE HTREAT OF FLOODING IS LOW AS RIVER LVLS HAVEFALLEN
OFF OVER THE LAST FEW DAYS...AND THERE IS LITTLE SNOWPACK TO
SPEAK OFF TO ADD TO RUN OFF...BUT SOME LOCALIZED FLOODING CANNOT
BE RULED OUT. HIGHS THURSDAY WILL RANGE FROM THE UPPER 40S TO MID
50S...WITH LOWS THU NIGHT IN THE MID TO UPPER 30S N...TO LOW 40S
S. STEADY RAIN SHOULD TAPER OFF TO SHOWERS OF RAIN AFTER
MIDNIGHT...WITH SOME SNOW SHOWERS RETURN TO THE HIGHER ELEVATIONS
IN THE N.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
EXPECT SOME ATTEMPT AT CLEARING BEHIND THE FRONT ON FRIDAY... BUT
WITH THE UPPER LOW NEAR THE AREA THERE WILL STILL BE A CHANCE FOR
SHOWERS ESPECIALLY DURING THE AFTERNOON. ANOTHER FRONT DROPS SOUTH
ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY USHERING IN EVEN COLDER
TEMPERATURES. THE BRUNT OF THIS COLD AIR MASS WILL BE FELT ON
SUNDAY WHEN HIGH TEMPERATURES MAY ONLY BE IN THE 30S WITH LOWS IN
THE TEENS AND 20S.
AS THE UPPER LEVEL TROUGH REMAINS OVER NEW ENGLAND SATURDAY AND
SUNDAY... THERE WILL BE THE POTENTIAL FOR WAVES TO ROTATE AROUND
THE BASE OF THIS TROUGH AND POTENTIALLY GENERATE A COASTAL LOW.
THERE ARE A COUPLE OF WAVES ADVERTISED BY THE MODELS THIS WEEKEND
WITH THE STRONGEST BEING SATURDAY NIGHT INTO SUNDAY. THE ECMWF
DEVELOPS THE STRONGEST COASTAL LOW AND PULLS THIS LOW BACK CLOSE
ENOUGH TO THE COAST TO DELIVER A ROUND OF LIGHT SNOW. STILL A LOT
OF UNCERTAINTY AS TO WHETHER THIS SCENARIO WILL UNFOLD... HOW
STRONG THE LOW MIGHT BE... AND WHETHER IT WILL MOVE CLOSE ENOUGH
TO THE COAST TO BRING SNOW TO NORTHERN NEW ENGLAND. AT THIS TIME
THERE IS THE POTENTIAL FOR A FEW INCHES OF SNOW OR NOTHING AT ALL.
THE UPPER LOW LIFTS NORTH INTO EASTERN CANADA EARLY NEXT WEEK.
BEHIND IT EXPECT SOME BRIEF RIDGING ALOFT AND MODERATING
TEMPERATURES. ANOTHER UPPER TROUGH TRACKS THROUGH THE NORTHERN
GREAT LAKES AND INTO QUEBEC ON TUESDAY. THIS WILL PROVIDE OUR NEXT
CHANCE OF RAIN AS THIS SYSTEM MOVES THROUGH TUESDAY INTO
WEDNESDAY... WITH THE CORE OF THE SYSTEM PASSING TO OUR NORTH
LEAVING US IN THE WARM SECTOR OF THIS CYCLONE. COLDER AIR RETURNS
AGAIN BEHIND IT FOR MID TO LATE WEEK.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR THRU EARLY EVENING. MVFR CONDS MOVE IN TONIGHT AS
CIGS BEGIN TO LOWER...WITH IFR IN RAIN/FOG THU INTO THU NIGHT
BEFORE SOME IMPROVEMENT TOWARD DAYBREAK FRI.
LONG TERM...SHOULD SEE GENERAL IMPROVEMENT TO VFR ON FRIDAY BEHIND
THE FRONT WITH SCATTERED SHOWERS TEMPORARILY PRODUCING MVFR
CONDITIONS. THERE IS AN OUTSIDE CHANCE OF A COASTAL STORM
PRODUCING LIGHT SNOW ALONG THE COAST SATURDAY NIGHT INTO SUNDAY
BUT OTHERWISE EXPECT VFR CONDITIONS TO PERSIST THROUGH THE
WEEKEND.
&&
.MARINE...
SHORT TERM...QUIET ON THE WATERS THRU THIS EVENING...THEN WILL
SEE S FLOW INCREASE TO SCA...AND POSSIBLY TO GALES BY MIDDAY THU
INTO THU EVENING. BEST CHC FOR GALES WILL BE EAST OF CASCO
BAY...AND COULD SEE STRONG GALES S OF PENOBSCOT BAY THU AFTERNOON
AND EVENING.
LONG TERM...FLOW SHIFTS TO WESTERLY OVER THE GULF OF MAINE ON
FRIDAY BEHIND THE FRONT THOUGH SPEEDS SHOULD BE DIMINISHING.
ANOTHER FRONT WILL DROP DOWN FROM THE NORTH SATURDAY NIGHT. NORTH
TO NORTHWEST WINDS AND COLD ADVECTION BEHIND THIS FRONT WILL
LIKELY LEAD TO A PERIOD OF ADVISORY LEVEL WIND SPEEDS SATURDAY
NIGHT INTO SUNDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL TIDES WILL CONTINUE THIS WEEK. WINDS
INCREASE AND SEAS BUILD THURSDAY AND WE EXPECT COASTAL FLOOD AND
SPLASH-OVER ISSUES NEAR THE TIME OF THE LATE EVENING HIGH TIDE ON
THURSDAY. WINDS WILL MAINLY BE FROM THE SSE...SO THIS IS NOT A
CLASSIC CASE WITH THE CONTRIBUTIONS FROM THE EKMAN SPIRAL.
NEVERTHELESS...AN ASTRONOMICAL TIDE OF 11.5' IN PORTLAND WILL
LIKELY COMBINE WITH 10+ FOOT WAVES...NEAR GALE FORCE WINDS...AND A
STORM SURGE BETWEEN 1 AND 2 FEET TO PRODUCE COASTAL FLOODING NEAR
THE TIME OF HIGH TIDE (1158 PM THURSDAY IN PORTLAND HARBOR). MINOR
FLOODING COULD EXPAND ALL THE WAY UP THE COAST TO THE PENOBSCOT
BAY REGION. THEREFORE...COASTAL FLOOD WATCHES MAY BE NEEDED.
MODERATE FLOODING COULD OCCUR NEAR EXPOSED AREAS TO THE SE
DIRECTION. THIS MAY ALSO INCLUDE THE BACKBAY AREA IN HAMPTON AS
WELL AS GRANITE POINT ROAD IN BIDDEFORD.
THE NART BASED WAVE RUN-UP OUTPUT SUGGESTS EROSION AND OVERWASH
LIKELY FOR JENNIS AND CAMP ELLIS BEACHES...WHILE EROSION WILL
OCCUR AT FORTUNES ROCKS...FERRY AND POPHAM BEACHES.
THE THURSDAY MORNING HIGH TIDE WILL NEED TO BE MONITORED AS WELL.
HOWEVER THIS TIDE IS NOT AS HIGH AS THE EVENING TIDE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 5 AM EDT FRIDAY FOR
ANZ153.
GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR ANZ150>152-154.
&&Hazardous weather outlook, Apr 6, 3:54 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 354 AM EDT WED APR 6 2016 MEZ023>028-NHZ014-070800- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 354 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG ONSHORE SOUTHERLY WINDS OVER THE GULF OF MAINE ON THURSDAY WILL COMBINE WITH HIGH ASTRONOMICAL TIDES TO CREATE THE POTENTIAL FOR COASTAL FLOODING AND SPLASHOVER AROUND THE TIME OF HIGH TIDE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>022-NHZ004>013-015-070800- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 354 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERIOD OF HEAVY RAINFALL IS EXPECTED THURSDAY INTO THURSDAY NIGHT AHEAD OF A COLD FRONT. THIS HEAVY RAIN WILL LEAD TO RISES ON AREA RIVERS. IT IS POSSIBLE THAT A FEW RIVERS COULD RISE TO NEAR FLOOD STAGE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>003-070800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 354 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM TRACKING THROUGH THE GREAT LAKES AND INTO SOUTHERN CANADA IS EXPECTED TO BRING A FEW INCHES OF SNOW TO THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE AND NORTHWEST MAINE WEDNESDAY NIGHT INTO THURSDAY. PRECIPITATION WILL CHANGE TO RAIN ON THURSDAY AHEAD OF A COLD FRONT. RAIN AND SNOW MELT WILL LEAD TO RISES ON AREA RIVERS WITH A CHANCE FOR A FEW RIVERS TO RISE TO NEAR FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-070800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 354 AM EDT WED APR 6 2016 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALES AND HIGH SEAS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-070800- CASCO BAY- 354 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES AND HIGH SEAS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:37 AM EDT | Gale Watch | GYX | 12 hr | |
| Apr 6, 3:37 AM EDT | Small Craft Advisory | GYX | 12 hr | |
| Apr 6, 3:26 PM EDT | Gale Warning | GYX | 35 hr | |
| Apr 6, 3:34 PM EDT | Flood Watch | GYX | Franklin, Oxford, Somerset | 35 hr |
| Apr 6, 3:51 PM EDT | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 11 hr |
Nearby
High Wind Watches in Maine, 2016High Wind Watches in New Hampshire, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.